MAUDE Adverse Event Report: CONMED CORPORATION 5.0MM STERLING OVAL BUR; ARTHROSCOPIC BUR/SHAVER

CONMED CORPORATION 5.0MM STERLING OVAL BUR; ARTHROSCOPIC BUR/SHAVER
Model Number H9103RH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination of the returned, used item h9103rh, bur, found the inner tube hub broken off in the middle.Examination could not find any discrepancies with inner tube critical dimensions.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 7 complaints regarding 9 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; always inspect for bent, dull or damaged blades or burs before each use.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported the h9103rh, shaver bur "broke at hub during surgery on (b)(6) 2018, all parts removed.No injury" photos were provided to show the broken bur.Additional information received stated there was no delay of surgery, no issues with inserting the bur into the shaver handpiece and another of the same bur was used to complete the surgery.The bur broke in the middle of surgery and it was being used through the cannula, not the incision site.There were no other instruments in use with the bur and the staff was familiar with using the product.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
5.0MM STERLING OVAL BUR
Common Device Name
ARTHROSCOPIC BUR/SHAVER
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key8266833
Report Number1017294-2019-00002
Device Sequence Number16653003
Product Code GFF
UDI-Device Identifier10845854018590
UDI-Public(01)10845854018590(17)221105(10)876948
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2022
Device Model NumberH9103RH
Device Catalogue NumberH9103RH
Device Lot Number876948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Initial Report FDA Received Date01/22/2019
Patient Sequence Number1